Effects Of Side Effects Of Epilepsy Drugs On Offspring?
I have a male friend who has had epilepsy for about 3 years but he doesn’t have any family with epilepsy. It used to relapse only once a year, but in the third year it relapses every 3 months. Last week he had a ct scan and now he’s on an outpatient basis and just started taking medication. depacote and folic acid, I have a question
Hi Diah, thanks for asking at HealthReplies.com. Epilepsy is a central nervous system disorder in which brain activity becomes abnormal and causes symptoms such as unusual movements and sensations, and sometimes loss of consciousness. There are various types of epilepsy, some are in the form of seizures with the arms open and bent, but some are in the form of a person who looks stupefied for a few seconds.
It can affect anyone, men, women, children, adults, ethnicity and race regardless of whether the family has a history of epilepsy or not. Having a family history does increase the chance of epilepsy, but doctors will not diagnose epilepsy from a family history. Read more information about epilepsy in our article by clicking on the following link about Epilepsy.
Regarding your question, the drug you mention contains the generic sodium divalproate and has the following side effects:
Fatigue, nausea and vomiting
Loss of consciousness
While the side effects of folic acid are:
Nausea, loss of appetite
Bitter taste on the tongue
Feeling overly excited or restless
Of course, these side effects are things that have been reported to have happened to people taking the drug, it doesn't mean that everyone who takes the drug will have these effects. If your sibling always vomits when taking other drugs at the same time as his epilepsy medication, then our advice is to put his epilepsy medication first, and take other drugs at other times with a gap of at least 3 hours.
These side effects, especially mild ones, will occur only as long as the drug is in the blood. The duration of the drug in the blood varies, but it should be no more than a few days.
Your doctor's advice not to go a day without taking medication is correct, as doing so can lead to relapses. Regularly taking medication also makes it easy for your doctor to conduct an evaluation at the next meeting, regarding whether the medication given is sufficient, still lacking or even excessive so that it must be reduced. If you don't take your medication regularly and you have a relapse, your doctor will be confused about whether it's caused by not taking the medication or because the dose is not enough.
Regarding the effect on offspring, generally more so when a person is pregnant. So when someone with epilepsy is or is planning to become pregnant, it is best to first consult with the doctor who treats him so that he is given the appropriate epilepsy medication.
So, hopefully useful.
dr. Amadeo D Basfiansa